MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER FIN.25MM/F1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER FIN.25MM/F1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC
Catalog Number A041122510112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a protaper fin.25mm/f1 *not ce* file broke during use and patient felt pain when file broke.Requested further information and product return.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1754475).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (motor setting not communicated), overuse (number of uses not communicated), excessive wear, or material issue (no analysis of the broken fragments possible).
 
Additional Manufacturer Narrative
Additional information received about this event: the patient was not injured.The broken part was removed at the same day.Subsequent reactions were good with no adverse effects.The broken file was not retained.Due to the passage of three months, it is not remembered how many canals were used before the broken file.This is a follow up report for this additional information.

Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key21321358
Report Number8031010-2025-00012
Device Sequence Number7866002
Product Code EKS
UDI-Device IdentifierD716PTUHF1251
UDI-PublicD716PTUHF1251
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA041122510112
Device Lot Number1754475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/23/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/06/2025
04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2022
Usage of Device A
Patient Sequence Number1
Patient SexUnknown